MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source foreign - (b)(6).It is unknown if the device will be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported a patient underwent a right knee revision arthroplasty approximately nine years post implantation due to pain and aseptic loosening of femoral component.At time of revision, the femoral component was loose and easily removed, the tibia appeared well fixed.Inspection of articular surface revealed damage to the post.There was residual cement present in the femoral notch.No additional information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, b5, g3, h1, h2, h3, h6, h10 visual examination of the provided pictures identified scratches and foreign material on the femoral implant.Foreign material is also seen on the articular surface as well as the top of the post appears to have broken off and have gouges in it.Device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: x-rays shows no significant progression of loosening, more trouble kneeling but wants no further invention at this time.Radiographs were reviewed by a health care professional and identified the following: interval development of faint radiolucency along the femoral implant on the lateral view; overall fit and alignment is maintained at both time points, bone quality appears mildly osteopenic a definitive root cause cannot be determined.Complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information reported.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.H6: device not returned & fracture problem is n/a which was reported on initial report.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned device shows signs of being implanted with nicks, gouges and wear.Additional information does not affect the root cause.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) RIGHT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13660120
Report Number0002648920-2022-00047
Device Sequence Number5170511
Product Code JWH
UDI-Device Identifier00889024643277
UDI-Public(01)00889024643277(17)210731(10)62429436
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue Number42521400710
Device Lot Number62429436
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer06/15/2022
01/30/2025
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date06/17/2022
02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMUR, CATALOG: 42500606402, LOT: 62147236.; PALACOS BONE CEMENT, CATALOG: 66017569, LOT: 77524346.; PATELLA, CATALOG: 42540000038, LOT: 62060585.; TIBIA, CATALOG: 42532007502, LOT: 62411873.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight101 KG